Is muscle twitching after 2 months of botox normal?

I had nefertiti botox 50 units injected in my jaw line and a bit above to create sharp cheecks look. Now I'm feeling some twitching in my chin which goes and comes and sometimes feel my face cheecks are shivering. Is this normal? I'm not happy with my results and want to get rid of the botox. Will this be permanent and Why is it happening? Thanks

Doctor Answers 4

Botox and Muscle twitching

Two months after Botox injections it would be a little unusual to have these symptoms.  I would return to your treating physician to see the cosmetic results.  I would simultaneously consult a neurologist to see if you have an underlying neurologic condition that was not detected before your Botox.  Please keep me informed.

Muscle twitching 2 months after Botox

  • In fact, this may be from Botox - I have seen it in some people who are very sensitive to Botox.
  • I suspect it reflects muscles not injected with Botox, trying to  balance a Botox effect on other muscles.
  • If you do not like what Botox did, let it wear off entirely.
  • Trying to correct the shivering muscles with more Botox may complicate your return to your pre-Botox look. Best wishes.

Is muscle twitching after 2 months of botox normal?

It does not seem very likely that the twitching could be a result of the Botox injections as that is not where it was injected. I recommend visiting your doctor in order to determine what the twitching is caused by. 

Face Twitching From Botox into the Neck

This cannot be a result of the botox, especially if your cheeks are twitching and the botox was not injected into this area.   After 2 months any changes to the muscle from neuromodulation would be resolving at this time.  I would seek a consult from a neurologist, but I do not feel this is a complication of your botox treatment.  I wish you the best of luck, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.